What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 11, 12:59 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 11, 12:59 PM EST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
159 PM EDT Sat Aug 11 2018
.SYNOPSIS...
A cold front will sag southward across the region today. An
upper low will keep off and on precipitation chances in the
forecast through Tuesday. Another system will approach for
Wednesday into Thursday bringing additional thunderstorm chances
to the region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Concern for today will be heavy rain potential and flash
flooding. A cold front along with a weak area of low pressure
will slowly sag southeast. In addition an upper level
disturbance will approach the region. This will allow for
several clusters of thunderstorms. Moisture transport vectors
indicate some concern for flash flooding across the Tri-State
and along other portions of the Ohio River area. Will continue
to keep heavy rain in the forecast and mention the flash flood
threat in the HWO. There is a low concern for isolated damaging
winds from collapsing storms primarily across southern portions
of the forecast area where DCAPE values are higher during the
afternoon hours.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
As the frontal boundary shifts to the south expect the more
widespread precipitation to decrease. Some lighter and more
isolated precipitation will still be possible tonight into
Sunday associated with an upper level low. Went close to
guidance for temperatures during the short term period.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Upper low over eastern Ohio at the beginning of the period will move
into the Appalachians by Tuesday. Still could be some diurnal
showers and thunderstorms on both Monday and Tuesday as energy
rotates around this low with the better chance in central Ohio.
Next short wave will move into the mid Mississippi Valley on
Wednesday and track across the region Wednesday night into Thursday.
Associated surface low will stay west and north of the area.
However, warm front in advance of the low will lift across the area
Wednesday bringing a chance of showers and thunderstorms. Trailing
cold front will move into the region Thursday although it will be
weakening and may not clear the area. However, the chance for
precipitation will increase with this second boundary along with the
upper support. Uncertainty increases for the end of the week
regarding timing and amplitude of subsequent short wave. With
remnant boundary potentially in the area, it seems that there will
be a continued chance of showers and thunderstorms.
Temperatures will be above normal until late in the week when clouds
and precipitation may bring highs back closer to seasonal values
although lows will remain warm.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Upper level energy digging into the central Great Lakes will
push weak low pressure and a frontal boundary near and along the
Ohio River southeast through this evening. Showers and
thunderstorms will be most numerous for the KILN/KCVG/KLUK
terminals and have this handled this with MVFR/IFR conditions
with thunderstorms/heavy rain. Farther north, some lingering
MVFR conditions with mainly showers can be expected until about
21Z, then skies should clear.
For tonight, the cold front will move away to the southeast
while an upper level closed low develops over Lakes Erie. Skies
will become mostly clear. Models indicate that stratus and/or
at least patchy fog may develop along and south of the Ohio
River. This should stay just south of all TAF sites, except
KLUK, which could develop some river fog. Have placed an IFR
visibility restriction at KLUK for now.
On Sunday, the center of the upper level closed low will drift
slowly south over eastern Ohio. Diurnal heating will bring at
least scattered cumulus clouds to the region. Max day time
instability and the proximity of the low may pop an afternoon to
early evening shower/storm. Coverage is too small to place in
the terminals at this time.
OUTLOOK...Thunderstorms will be possible on Wednesday and
Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hickman/Novak
NEAR TERM...Hickman/Novak
SHORT TERM...Novak
LONG TERM...
AVIATION...Hickman
Hazardous weather outlook, Aug 11, 10:37 AM EST, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1137 AM EDT Sat Aug 11 2018
INZ058-059-066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-121200-
Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Butler-Warren-Clinton-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
1137 AM EDT Sat Aug 11 2018
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, South
Central Ohio and Southwest Ohio.
.DAY ONE...This Afternoon and Tonight.
Clusters of thunderstorms will move across the area today. Flash
flooding will be possible this afternoon into the early evening
hours. Isolated damaging wind gusts will also be a possibility.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-OHZ026-034-035-042>046-051>056-060>065-073-074-121200-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery-
Greene-Fayette OH-Pickaway-Fairfield-Ross-Hocking-
1137 AM EDT Sat Aug 11 2018
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, South Central Ohio and West Central Ohio.
.DAY ONE...This Afternoon and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 11, 12:28 PM EST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
128 PM EDT SAT AUG 11 2018
OHZ088-111800-
Scioto OH-
128 PM EDT SAT AUG 11 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCIOTO COUNTY UNTIL
200 PM EDT...
At 128 PM EDT, radar indicated a strong thunderstorm over
Wheelersburg, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Wheelersburg, Greenup, Sciotodale, Franklin Furnace, Powellsville,
Lyra and Haverhill.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3857 8282 3860 8285 3866 8286 3869 8288
3874 8287 3875 8288 3879 8283 3873 8270
3868 8271 3868 8276 3864 8277 3860 8274
3857 8281
TIME...MOT...LOC 1728Z 292DEG 21KT 3872 8289
HatzosSpecial weather statement, Aug 11, 1:16 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
216 PM EDT SAT AUG 11 2018
KYZ100-111845-
Lewis KY-
216 PM EDT SAT AUG 11 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEWIS COUNTY UNTIL 245
PM EDT...
At 216 PM EDT, radar indicated a strong thunderstorm over Vanceburg,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Vanceburg, Camp Dix, Stricklett, Rexton, Kinniconick, Tannery and
Garrison.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3841 8324 3843 8335 3854 8343 3864 8338
3863 8332 3861 8332 3860 8330 3862 8327
3859 8308 3854 8312 3854 8314 3850 8317
3849 8319 3846 8320 3845 8321 3844 8321
3843 8324
TIME...MOT...LOC 1816Z 291DEG 26KT 3855 8333
HatzosSpecial weather statement, Aug 11, 1:31 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
231 PM EDT SAT AUG 11 2018
OHZ070-071-077-078-111900-
Hamilton OH-Clermont OH-Warren OH-Butler OH-
231 PM EDT SAT AUG 11 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HAMILTON...
SOUTHEASTERN BUTLER...NORTHWESTERN CLERMONT AND SOUTHWESTERN WARREN
COUNTIES UNTIL 300 PM EDT...
At 231 PM EDT, radar indicated a strong thunderstorm over
Wetherington, moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Middletown, Mason, Lebanon, Sharonville, Monroe, Blue Ash, Loveland,
Springdale, Montgomery, West Chester, Kings Island, Sixteen Mile
Stand, Olde West Chester, Four Bridges, Highpoint, Remington,
Wetherington, Brecon, The Village of Indian Hill and South Lebanon.
This includes the following Interstates...
I-71 in Ohio between mile markers 15 and 31.
I-75 in Ohio between mile markers 17 and 30.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3930 8447 3948 8439 3942 8417 3923 8419
3922 8434
TIME...MOT...LOC 1831Z 291DEG 17KT 3936 8436
HatzosLocal storm report, Aug 11, 2:05 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
305 PM EDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 3 WSW MASON 39.34N 84.36W
08/11/2018 E0.75 INCH BUTLER OH TRAINED SPOTTER
&&
HATZOSLocal storm report, Aug 11, 2:07 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
307 PM EDT SAT AUG 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 4 NNW DOWNTOWN COLUMBUS 40.01N 83.03W
08/11/2018 M2.21 INCH FRANKLIN OH COCORAHS
MEASURED FROM 915 AM EDT TO 2 PM EDT.
&&
HICKMANSpecial weather statement, Aug 11, 2:09 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Wilmington OH
309 PM EDT SAT AUG 11 2018
KYZ093-OHZ078-111945-
Campbell KY-Clermont OH-
309 PM EDT SAT AUG 11 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMPBELL AND CENTRAL
CLERMONT COUNTIES UNTIL 345 PM EDT...
At 309 PM EDT, radar indicated a strong thunderstorm over
Withamsville, moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Amelia, Bethel, New Richmond, Williamsburg, Batavia, Withamsville,
Coldstream, Mentor, California, Clermont County Airport, Lindale,
Saltair, East Fork State Park, New Palestine, Nicholsville,
Blairsville, Willowville, Bantam, Mount Carmel and Summerside.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3900 8437 3904 8434 3902 8432 3907 8431
3913 8427 3908 8404 3892 8407 3886 8426
TIME...MOT...LOC 1909Z 283DEG 14KT 3903 8427
Hatzos